Q. From my symptoms, please let me know if I am suffering from depression.

Answered by Dr. Parth Singh and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Depression or Antidepressants? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I am a medical student and want to know about if I am suffering from depression. I have mood swings. My concentration in studies has decreased. I have lost interest in activities, especially my hobbies and I have recurrent thoughts coming now and then. Sometimes, I could not sleep, or I do sleep too much. I have lost social interaction and remains alone and separated from my friends. I am the same since four years. What to do?


Related Questions:
I have crying spells and I get angry easily. Are these symptoms of depression?
I am unable to focus and not willing to work due to depression. Please help.
Do antidepressants cause low sex drive?
 

Dr. Parth Singh
MBBS., MD
Psychiatry, Psychologist/ Counsellor, Sexology

Hi,

Welcome to icliniq.com.

  • The sign and symptoms you have depicted are highly suggestive of depression.
  • The standard features of depression are loss of pleasure in previously pleasurable activities, persistent sad or irritable mood, dysphoria (state of unease), lack of energy and enthusiasm, sleep disturbance, lack of concentration and indecisiveness, crying spells and ideas of worthlessness and hopelessness, etc.
  • You should visit a psychiatrist as soon as possible and start antidepressant treatment.
  • For your age, I would like to suggest SSRI (selective serotonin reuptake inhibitors) antidepressants like Escitalopram or Sertraline.

For further information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


How to cope when a sibling is seriously ill?
Query: Hi doctor, I have a brother who is sick since a month. I am feeling very helpless without him and I am deprived of sleep. I keep thinking about him the whole day. How can I overcome this situation?  Read Full »
Dr. Arooj Najmussaqib
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. The pain of near ones makes you feel helpless. This weakens your strength somehow. Symptoms like lack of sleep, disturbance, and tension occur when you feel stressed for any reason. But you have to be strong for your brother. If you feel low, he will become worse and ...  Read Full »
 
Can I take antidepressants only when needed and not continuously?
Query: Hello doctor, I have depression. But for some reason, I do not want to take antidepressants. I have been taking it for the past one year. And have stopped it. But sometimes I get very depressed. Can I take my antidepressant like Desvenlafaxine sometimes? As needed? Or maybe any other antidepressant ...  Read Full »
Dr. Vishal Anilkumar Gandhi
Psychiatrist

Answer: Hi, Welcome to icliniq.com. You have not mentioned the severity of your depression. If you have the first episode of depression. and you were stable on medication for more than six months then you can try to stop the medication. But if you have again depression then you need to take medication. Y...  Read Full »
 
How to overcome my depression symptoms?
Query: Hello doctor, I am a 42 year old male. I feel extremely weak after sleeping in the afternoon on weekends. And even after taking breakfast I feel sleepy, and I sleep off. I got a kidney transplant done five years back, and I am under psychiatric treatment from the past 15 years. I currently take the ...  Read Full »
Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hello, Welcome to icliniq.com. I can understand your concern. You are on 20 mg Nexito (Escitaprolam), Modafinil 25 mg, and 25 mg Quetiapine, even with these medicines, your symptoms are persistent. So, some minor changes in medicines will help you to come out of these symptoms. In suggest try takin...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Will ejaculating on the hands cause STD?
Hello doctor, I have a question about STD exposure risk. I masturbated another male with my hand, and my palm was moist ...Read more »
Is there always 1 to 2 percent chance of TB recurrence even after completion of medicine?
Hello doctor, I had pulmonary TB and undergone six months of continuous medication as suggested by the doctor. There wa ...Read more »
HIV - Common Questions Answered | AIDS | Stages of HIV | Symptoms | Treatment
Human Immunodeficiency Virus (HIV) is the virus that causes HIV infection and AIDS (Acquired Immunodeficiency Syndrome). ...Read more »